Contraceptive use and increased risk of thrombosis?

It’s interesting to note that contraceptives can increase risk of thrombosis. A report in 1980 showed that two women who died of myocardial infarction did not smoke or have hyperlipidemia, hypertension or atherosclerosis; the only connection was an oral contraceptive (1). I’d like to learn more about why this would happen.

1. Loire R, Touboul P, Gressard A, Rondepierre D, Tabib A. [Oral contraceptive and coronary thrombosis. Two clinicopathological cases]. Arch Mal Coeur Vaiss 1980;73:432-7.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: